MAUDE Adverse Event Report: SYNTHES GMBH NAIL EXTRACTOR; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH NAIL EXTRACTOR; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 03.037.032
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: additional product code: hsb complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2023, the surgeon removed a tfna nail and revised with another tfna nail.The surgeon had difficulties connecting the nail extractor likely due to the set screw being too far back, too much soft tissue inside of nail, blocked by other structures from being collinear to allow extractor to connect.The surgeon connected the aiming arm for extraction and it was successfully removed.The extractor was checked post operatively and it did successfully connect to the nail, therefore, it was likely blocked by other structures.Currently, there is no plan to return the extractor unless needed.There was a surgical delay of 5 min.The procedure was completed successfully and there were patient consequences/outcomes.This report is for one (1)nail extractor this is report 3 of 3 for complaint (b)(4).

Brand Name
NAIL EXTRACTOR
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16736783
Report Number8030965-2023-04598
Device Sequence Number6663738
Product Code HSB
UDI-Device Identifier10886982070487
UDI-Public(01)10886982070487
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.037.032
Device Catalogue Number03.037.032
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2023
Initial Report FDA Received Date04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10/130 DEG TI CANN TFNA 360/LEFT - SILE; TFNA FENESTRATED SCREW 95MM; UNK - SCREWS: LOCKING
Patient Age46 YR
Patient SexMale